advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Houston, Texas, USA:

I am a 27 year old Type 1 diabetic. I am on an insulin pump using Humalog. I have been a diabetic for 8 years. Since getting on the pump I am in better control but I also am having severe problems with anxiety. I get low sometimes without feeling anything and therefore I am obsessive about checking my bloodsugars and live in constant fear of passing out. I tend to run my bloodsugars high just to feel at ease. Then I am fearful that I am going to cause a coma from ketoacidosis. I know this sounds crazy and actually that is how I feel.

I am the only diabetic I know so there is not anyone who really understands. A high for me is 250-260 and a low is 52. These are the numbers I am dealing with. Please give me any advice possible. I do see an endocrinologist reguarly but I do not feel she really cares about my concerns.

Answer:

It is good that you check your blood sugar reliably since you are on the pump. You are doing all you can to keep yourself safe and well. It sounds like you may need to look for a physician you can really talk to, especially since you have no other diabetics around you to share your concerns. Have you looked into the ADA? Is there a support group in your area for people with diabetes? Have you investigated joining one of the online "chat" options for people with diabetes?

Isolation enhances fear. Please consider linking up with others who really do understand. Feel free to continue to ask the Diabetes Team for support and use the sites here to help you. As pumps become more and more common, there are lots of others who can assist you along the way.

CMB

Original posting 11 Jul 1998
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.